# SDR 97ZZZX2353

- Difficulty date: May 23, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7678P
- Make and model: Piper PA-24-180
- Aircraft serial: 242889
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Transmission
- Condition: Cover Failed
- Location: Mlg
- Part time: 2,315 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

TRANSMISSION COVER (AS REFERENCED IN PIPER PA-24-180 SM SECTION 6, FIG 6-13, ITEM 7), FAILED BY CRACKING AROUND ATTACHMENT LUG.  LUG BECAME LIBERATED FROM REMAINING PORTION OF COVER.  FAILURE CAUSED LANDING GEAR TO NOT LOCK IN DOWN POSITION.  SUBMITTER RECOMMENDS PAYING PARTICULAR ATTENTION TO THIS AREA DURING INSPECTION OR REPAIR.  FAILURE COULD BE INDUCED BY HARD LANDING OR IMPROPER GEAR RIGGING.
